Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 19, NWS North Platte, NE

August 29, 20104 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Aug 29, 2010, 3:41 PM CDT for 4 counties in Nebraska. It took effect at Aug 29, 2010, 4:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2010, 3:41 PM CDT (20:41 UTC)
In effect from
Aug 29, 2010, 4:00 PM CDT
Expired
Aug 29, 2010, 8:26 PM CDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WWUS73 KLBF 292041
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT SUN AUG 29 2010

...DEEP LOW PRESSURE OVER SOUTH DAKOTA THIS AFTERNOON...

.DEEP LOW PRESSURE ACROSS SOUTH DAKOTA WILL PRODUCE STRONG SOUTH
WINDS FOR A FEW HOURS UNTIL EARLY THIS EVENING. WINDS WILL SUBSIDE
ONCE THE LOW MOVES NORTH INTO NORTH DAKOTA THIS EVENING.

NEZ007-010-028-029-300200-
/O.NEW.KLBF.WI.Y.0019.100829T2100Z-100830T0200Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
341 PM CDT SUN AUG 29 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: LATE THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
113 
WWUS73 KLBF 300126
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT SUN AUG 29 2010


NEZ007-010-028-029-300230-
/O.CAN.KLBF.WI.Y.0019.000000T0000Z-100830T0200Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
826 PM CDT SUN AUG 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DROPPED TO 15 TO 25 MPH ACROSS NORTH CENTRAL
NEBRASKA...AND THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 29, 3:12 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 29, 3:12 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT SUN AUG 29 2010

.DISCUSSION...
A PLUME OF SUBTROPICAL MOISTURE IS NOW CENTERED OVER CNTL NEB THIS
AFTERNOON. THIS PLUME SHOULD CONTINUE TO DRIFT EAST OVERNIGHT AND
ALONG WITH A COLD FRONT CURRENTLY OVER WRN SD AND NERN WY BECOME THE
FOCUS FOR TSTM DEVELOP LATE MONDAY AFTN AND EVENING. WITH THE BEST
MOISTURE EAST OF THE FCST AREA SIGNIFICANT RAINFALL WEST ACROSS THE
FCST AREA IS QUESTIONABLE. NONETHELESS...SPC EXPANDED THE SLIGHT RISK
AREA SOUTH TO NEAR THE KS BORDER. CAPE AND SHEAR HAVE INCREASED
SUFFICIENTLY TO INCLUDE THE POTENTIAL FOR LARGE HAIL BUT WIND DAMAGE
IS THE MAIN CONCERN. THE NAM SUGGESTED IGNITION BETWEEN KTIF AND KANW
LATE MONDAY AFTN. CONDITIONS COULD BE FAVORABLE AS FAR WEST AS KOGA
THOUGH.

THE COLD FRONT SHOULD BE THROUGH THE FCST AREA BY TUESDAY MORNING. A
WARM FRONT QUICKLY DEVELOPS TUESDAY NIGHT AND ANOTHER ROUND OF STORMS
IS EXPECTED TO DEVELOP DURING THE DAY TUESDAY. CAPE AND SHEAR WILL
BECOME QUITE STRONG BUT CENTERED MORE OVER SCNTL NEB. THUS STORM
ACTIVITY IS EXPECTED FARTHER SOUTH WEDNESDAY VS NRN NEB MONDAY.

ANOTHER COLD FRONT WILL PUSH THROUGH THURSDAY MORNING WITH DRY
WEATHER EXPECTED THROUGH NEXT WEEKEND. THE ECMWF SUGGESTED A CHANCE
OF TSTMS NEXT WEEKEND BUT GIVEN THE VERY DRY CONDITIONS OF LATE THE
FCST WILL STICK WITH JUST TWO OPPORTUNITIES FOR RAIN DURING THE
NEXT 7 DAYS.

OTHER HIGHLIGHTS...ONE MORE DAY OF TEMPS NEAR OR ABOVE 90 ON
MONDAY. SOUTH WINDS COULD APPROACH WIND ADZY CRITERIA ALONG AND EAST
OF HIGHWAY 281 DURING THE AFTN. THE NAM SAYS YES THE GFS NO. SO WE
WILL WAIT ANOTHER MODEL RUN OR LONGER BEFORE CONSIDERING A WIND
ADVISORY. HPC SUGGESTED LOW TO MID 80S THURSDAY AND BEYOND AS A
GRADUAL WARMING TREND COULD DEVELOP ALTHOUGH NOT NEARLY AS STRONG
THE PREVIOUS BOUT OF 90S. IN FACT...THE ECMWF AND TO A CERTAIN
EXTENT THE GFS/GFSX SHOW PERSISTENT CANADIAN/PACIFIC HYBRID SFC HIGH
PRESSURE BUILDING THROUGH THE PLAINS AND MISSOURI BASIN WHICH WOULD
MOST LIKELY PRODUCE SEASONABLE TEMPS WITH HIGHS IN THE 80S AND LOWS
IN THE 50S.

&&

.AVIATION...
VISUAL FLIGHT RULES ANTICIPATED THROUGH 18Z MONDAY. A COLD FRONT
WILL MOVE SOUTHEAST ON MONDAY THAT WILL IMPACT WINDS BEYOND THE
PERIOD. FEW HIGH CLOUDS WILL CONTINUE TO LIFT NORTHEAST OVERNIGHT
WITH NO IMPACTS AT TERMINALS KLBF AND KVTN UNTIL NEAR 30/21Z. ATTM A
FEW HIGH BASED STORMS MAY DEVELOP THIS EVENING THAT COULD PRODUCE
STRONG WIND GUSTS WITH CB MENTIONED AT THIS TIME AT TERMINAL KVTN.
OTHERWISE CHANCE FOR STORMS INCREASE TOMORROW AS FRONT MOVES
SOUTHEAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC/TLK
Hazardous weather outlook, Aug 29, 2:51 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT SUN AUG 29 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-302000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
251 PM CDT SUN AUG 29 2010 /151 PM MDT SUN AUG 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR
NORTHWEST SANDHILLS TONIGHT. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
ON MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE
ENTIRE OUTLOOK AREA. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE
IN AREAS GENERALLY EAST OF HIGHWAY 61 AS THE COLD FRONT MOVES
SOUTHEAST DURING THE AFTERNOON AND EVENING. DAMAGING WINDS ARE
THE PRIMARY THREAT.

THE COLD FRONT WILL STALL OUT OVER THE PLAINS AND BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT TUESDAY NIGHT THROUGH WEDNESDAY. AT
THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.